# SDR CY4R201309050001

- Difficulty date: April 4, 2013
- Submitted: September 5, 2013
- Operation: General aviation
- Aircraft: N8374T
- Make and model: Piper PA-32-301
- Aircraft serial: 328106058
- Aircraft time: 13,379 hours
- Engine: Lyc IO540K1G5
- Engine time: 5,379 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Nozzle
- Part number: 73772
- Condition: Missing
- Location: Piston
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: B

## Discrepancy

DURING CRUISE FLIGHT, A LOUD NOISE WAS HEARD COMING FROM THE ENGINE COMPARTMENT.  FOLLOWED BY AN AIRFRAME VIBRATION, WHICH WAS FOLLOWED BY AN ENGINE SHUT DOWN.  AFTER LANDING A LARGE HOLE WAS FOUND IN THE ENGINE CRANKCASE ABOVE THE NR 5 CYLINDER.  DURING THE TEARDOWN INSPECTION, IT WAS NOTED THAT THE PISTON COOLING NOZZLE ASSEMBLIES HAD NOT BEEN INSTALLED.   IT APPEARS THAT SOMETIME DURING THE ASSY OF THE ENGINE, A STD-1339, PLUG WAS INSTALLED INSTEAD OF A COOLING NOZZLE.  THE PLUG EFFECTIVELY BLOCKS OFF THE FLOW OF OIL TO THE BASE OF THE CYLINDERS PREVENTING THEM FROM GETTING ANY ADDITIONAL COOLING AND LUBRICATION.
